Penicillin dose unnecessarily high?

Patient : Hi! I was prescribed 250mg penicillin VK tablets yesterday for tonsilitis. I was told to take 2 tablets 4 times a day for 10 days. I took 2 tablets 3 times a day yesterday as I got the medication in the afternoon. This morning the swelling has gone down a bit and the white on the tonsils has reduced a lot. It also doesn't hurt anymore when I swallow and I have no fever. I was wondering, if its really necessary for me to take such a high dose? I'm just worried about antibiotic resistance and side effects, like diarrhea. I'm 21 years old, 180cm, ~60kg and I must have taken penicillin around 10 years ago.
Symptoms:  Tonsilitis, swollen tonsils, white patches, had a fever, pain when swallowing
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: About a month ago I was given a clinical diagnosis of having the flu (the kid I nanny tested positive and a few days ...

Q: Cold with fever continously for 3 year old from past one month.if she is on antibiotics no fever she is good.once ant...

Q: Hi, My husband has been diagnosed with Q fever, Ross river fever and glandular fever. He has been prescribed doxycyc...

Q: I got a flu shot 2 days ago, woke up last night with legs uncontrollably shaking and severe ache in opposite arm of i...

Q: I'm 30 years old with fever and cough. Also a runny nose for the last few days. what should I take?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews